Jump to content
CrazyBoards.org

New to benzos, starting Klonopin, questions


Recommended Posts

Well, I say new to benzos, but Restoril is really just for sleep and didn't seem to have much other effect.

 

My new pdoc started me on 1mg 2x day of Klonopin, and I'm not sure what to make of that dosage. It seems a lot of people are on .25-.5 or .5-1mg, and I'm on 2mg a day. He's using it to help counter dystonia and anxiety. So far, it doesn't seem to have a pronounced anxiolytic effect, but I wonder if that's related to the Abilify leaving my body (stupid 72h half-life, roughly 18 days for it to disappear) which was causing major insomnia and anxiety.

 

My body is generally receptive to average/standard dosing of all meds (EXCEPT AAPs) so I am curious how other people have responded at that dosing.This stuff is so confusing, and I've read about how benzos can be very powerful, but I have no experience.

Link to comment
Share on other sites

Everyone is different in how they respond to benzos.  Just because your body may be sensitive to other drugs does not mean that it will be sensitive to benzos. 

 

Yes, benzos are powerful drugs.  Personally, i think 2mg per day is too high for someone who is just starting on them.  When I first started the doc had me on .5 mg once per day.  For most people who start, I think once per day dosing is standard because Klonopin tends to last all day.

 

However, I'm not your pdoc.  Heck, I'm no doc at all.  I have my own opinions about benzos and how I feel they are over-prescribed.  But your pdoc surely knows more about what's in your best than we do.

 

If you're hesitant to take it twice per day, try to take 0.5 once per day and see how that goes.  There certainly is no harm in reducing the prescribed dose, so long as it benefits you.

 

Good luck.

Link to comment
Share on other sites

Doc prescribed my Klon PRN, technically at a max of 2mg per day--so, basically what you're taking, I'm assuming. I'm using it mainly for anxiety and racing thoughts, and it does a pretty good job of nipping certain symptoms in the bud if I catch them early enough.

It sounds like you would benefit from a discussion with your pdoc about what to expect from taking Klonopin, whether the Abilify is counteracting its effects, what your goals are, etc.

Link to comment
Share on other sites

When I started Klonopin I was at .25 mg twice a day, then titrated up to an ultimately very high amount by a previous pdoc (4 mg/day spread out as needed).  Personally I think I would have been way too sedated if starting out on 1-2 mg.  But everyone is different. 

 

Current pdoc has me on .25 mg twice a day (sublingual kind) which is enough to help.  If not sublingual kind though, my dose would be a little higher because of the absorption rate and how much is absorbed.

Link to comment
Share on other sites

I know that Abilify has amped me up incredibly over the past 8 months I've been on it, which has made sleep difficult, and amplified my stress level which already runs high. It's not just activating, at 1mg it will wire me for 18-20h with no other meds. I kinda suspect that the klonopin may just be countering some of the Abilify side-effects right now, and that the efficacy may change once it's gone. Any one experience that before? At this point I'm not concerned about the dosage, and I'm trusting my new pdoc knows what he's doing with it.

Link to comment
Share on other sites

Well, I say new to benzos, but Restoril is really just for sleep and didn't seem to have much other effect.

 

My new pdoc started me on 1mg 2x day of Klonopin, and I'm not sure what to make of that dosage. It seems a lot of people are on .25-.5 or .5-1mg, and I'm on 2mg a day. He's using it to help counter dystonia and anxiety.

  

 

You need a higher dose if you are to treat dystonia.

Link to comment
Share on other sites

I guess the pdoc is being conservative at first to see how well the klonopin works. He said he didn't want to change *too* much my first visit, but all of my meds are being adjusted at one time so maybe he has more in mind to help the dystonia in the future if this doesn't work.

I am trying gauge the effects of just the klonopin because I've never taken benzos before. It seems pretty even so far, maybe because of the steady dosing. I don't feel a huge initial change when I take it. I'll give it a week and see how/if it changes, but thanks for the experiences, it does help me feel a bit better about taking it.

Link to comment
Share on other sites

It really depends on the person and the benzo. I take 1mg of Clonazepam up to three times daily. If I took 1mg of Xanax three times a day (which I have done), I would be incapacitated. However, Clonazepam is so long-acting and smooth for me that at 1mg three times a day, I am having little break-through anxiety and I'm not too sedated. 

 

My pdoc is surprised at how long it takes the Clonazepam to "kick in" for me (which is the only downside I feel about it), but he still prefers it over Xanax. All of this is to say that I really believe Clonazepam affects us all differently. If the dosage is too high, I feel that you would know it after you take it. 

 

Wishing you well.

Link to comment
Share on other sites

So after a week, 1mg klonopin at night with Latuda has mitigated my dystonia and anxiety. I am wary on the dystonia problem because it took 3 weeks to show up last time, but I was non-compliant with my Latuda calorie intake.

If I take that second 1mg of klonopin, I am spacey and distant. I can see it being highly useful for very high anxiety situations (like dental work), but 1mg at night is very smooth and non sedating.

I think this is going to work out well!

Link to comment
Share on other sites

  • 3 months later...

Klonopin at first made me euphoric.....Because the anxiety was so bad that I got high from it. Then it just started to take away the anxiety....Now it takes away the anxiety but gives me slight depression and a groggy type feeling which I hate. I take one mg once a day.....And I have tried to quit so many times but I just can't seem to do it.....Not that I crave it but, the withdrawals are so horrible that I give up.

Link to comment
Share on other sites

Klonopin at first made me euphoric.....Because the anxiety was so bad that I got high from it. Then it just started to take away the anxiety....Now it takes away the anxiety but gives me slight depression and a groggy type feeling which I hate. I take one mg once a day.....And I have tried to quit so many times but I just can't seem to do it.....Not that I crave it but, the withdrawals are so horrible that I give up.

 

Withdrawals from it do really suck.  If you split the 1 mg into 4 pieces, and take it 4 times a day (spread out), then cut back one piece at a time (slowly), there are much less side effects of coming off of it.  I currently am on the ODT kind, and I find those easier to lower the dose with when it gets too high (generally speaking).

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...